Jump to content
Acne.org
  • entries
    11
  • comments
    12
  • views
    11,788

Accutane For Scarring?

What1f

704 views

When i went to back to my dermatologist to ask why I had been prescribed accutane in the first place, he told me for scarring. I said " I thought it was supposed to be a last resort treatment?" he replied " Haha, not at all." Through everything Ive ever known and learned, I have never once heard of accutane being prescribed for mild acne and scarring. If anything i know that accutane slows the healing process and therefore can lead to more scarring during and after the treatment, but can possibly prevent future scarring.



2 Comments


Recommended Comments

yeah my derm also said acutane would heal my scarring. people do use tretinoin topically to reduce scarring, so could orally taking isotretinoin reduce them too? i mean im taking 20mg and im 6 foot and 70kg, so im hoping this low dose decreases scarring. The initial breakout can lead to scarring I've heard because your skin thins, making all signs of scarring more prominent, and your bodies ability to heal decreases. but if one took a low dose and avoided the initial breakout, would it, in theory, help the body remove scar tissue?

Share this comment


Link to comment

If you're set on using retinoic acid to solve your problems then I would turn to topical tretinoin. Or other derivatives such as tazorac or different. Even a small dose of accutane is a toxic overload of retinol in the body that bypasses the liver and even though you might be safe, you might not. And why risk having side effects? I know u think it won't happen to you. I was the same way. I was invincible.. Was..

Share this comment


Link to comment
×